Hi! New to the site. I've been on Viibryd for over three months. I've noticed weight gain and?Intense nightmares. I was told by my doctor the side effects are minimal and weight gain is not one of them? I feel worse now because of the weight gain then I did before I was put on Viibryd in the first place. My question is? Has anyone quit cold turkey? If so, what was it like? Would you recommend this? Thanks for your time.
You don't want to stop any ssri or ssnri cold turkey. Doing so can give you some terrible withdrawal symptoms. Work with your dr on tapering the dose.
Hi, W2B! Kaismama sure is right. You have to withdraw slowly on a tapering dose. Going cold turkey you'll experience muscle aches, severe headaches, chills, shaking, nausea. That's unpleasant enough, but some people experience a very deep, even suicidal depression.
Viibryd IS considered one of the antidepressants least apt to cause weight gain, but a few people will. I've been extremely lucky I guess, because I've never gained an ounce on any med I've taken.
So, maybe you might consider starting another drug while tapering off Viibryd. Hopefully you'll get lucky, but at some point you may have to decide whether to deal with some extra weight or suffer with depression.
Best wishes, WCV
Two comments; please do not just quit Viibryd. This is not recommended at all (source, this site):
Discontinuation of Treatment with Viibryd
There have been reports of adverse events occurring upon discontinuation of serotonergic antidepressants, particularly when discontinuation is abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesia, such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms
Second; weight gain (source, this site) data are as follows:
Viibryd had no effect on body weight as measured by the mean change from baseline in the 8-week, placebo-controlled studies. The mean changes in weight were +0.16 kg in the Viibryd group and +0.18 kg in the placebo group. The proportions of patients with a weight gain ≥ 7% were 0.9% in the Viibryd group and 1.2% in the placebo group. The proportions of patients with a weight decrease ≥ 7% were 1.4% in the Viibryd group and 1.4% in the placebo group.
The weight data are new. Last year no study of this kind existed.
Welcome to the site. Sorry to hear you're feeling so bad. With myself and RonMan, you've run into two long term Viibryd users who are big fans. Please talk more with us and with your Dr about the side effects if you think you might be willing to give this medication a longer trial. It has made a huge difference in my life and RonMan always says it literally saved his.
In any case, the half life of Viibryd is short. I'm reaffirming that to quit this med cold turkey would be unpleasant, dangerous and foolish. You're wise to have made an appointment with your Dr. Please keep us posted.
Hello W2B - I've also had great results with the Viibryd! Unfortunately I can't give a balanced review because this is the 1st & only antidepressant I've ever taken. As far as the side effects, the only ones that bother me are leg-twitching & insomnia if I take it too close to bedtime, and GI problems if I don't take it with food. I've never had any problems with weight-gain, nightmares or any other side-effect. I HAVE missed a dose for as long as 2 days, and then went right back to the 40mg tabs - the result being, at first extreme depression setting in, then things were very hazy the first day back on the drug; I wouldn't recommend skipping a dose (... or quitting cold-turkey)! Good luck to you!
Because Viibryd is so expensive (200.00 per month after copay) and because my Dr's office is so inefficient in dealing with insurance and pharmacies, I stopped taking the medication. I was exhausted from the constant hassle and go-rounds with all concerned. I felt I had no other options at the time. It has been more than 2 weeks and I admit I have told no one. I have had no bad effects so far and the deep sleep has been wonderful. I am not going to recommend this and opinion on this site seems to agree with that. I had been on 40 mg. for about 6 months. I'm sure you will all be appalled, but I feel great.
5 days into it... weird body numbness, incredibly vivid ongoing dreams/nightmares. Sleep Paralysis. Vertigo... I'll turn my head abruptly and when I stop my head it feels like it's still turning briefly. Loss of appetite... Hmm, dunno what else.
I was on viibryd for six weeks . Up to 20mg. I am now 7 days out. This is the first night I have not been able to sleep. I am very anxious. I am very nauseous. I am thinking of going to the ER. This is Hell. Please someone tell me this will end soon. I am also on 25mg topiramate. 30mg phentermine. I am trying to get off this as well. Can someone give me some suggestions. I am considering go to emergency room for help
My doctor put on viibryd 20mg. on Jan 23,2020 . I started it the next morning .I had all the side effects so i called my doctor on Jan 30th and they told me to stop taking the pill and we will see if when u come back of Feb 6th if u are still having the side effects then we know it is the pill . these past days I haven't been able to do anything . My head has been spinning so much, and the nausea has been really bad along with Blurred vision, diarrhea,very dry mouth, very unsteadiness, i dont really want to say but : I'm been very dizzy even with eye movement during this I hear like chains or coins rattling. I really dont long I can handle this .
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.